MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD VE PS TIB BRG 63/67X10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD VE PS TIB BRG 63/67X10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 185201 - bmt 360 tib tray 63mm - 66352891.G2: foreign country: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that after checking the tray for any cement particle or foreign substance, the surgeon inserted the bearing, however, the locking bar did not go all of the way in and it was unable to proceed or pull out.After some time, the surgeon managed to pull it out and insert a new bearing and locking bar.There was no surgical delay.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.Visual examination of the returned product identified little signs of use on the articular surface.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.The vanguard ve ps articular surface is not cleared for use with the vanguard 360 tibial tray.Per the ifu, the vanguard 360 tibial tray is not a listed compatible tibial tray for this style of articular surfaces.The root cause is attributed to a failure to follow instructions.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD VE PS TIB BRG 63/67X10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20684607
Report Number0001825034-2024-02689
Device Sequence Number7229940
Product Code JWH
UDI-Device Identifier00889024565593
UDI-Public(01)00889024565593(17)281119(10)66354230
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberVE183620
Device Lot Number66354230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown